# SDR 95ZZZX2734

- Difficulty date: April 18, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8115H
- Make and model: Piper PA-28-161
- Aircraft serial: 288016117
- Engine: Lyc O320D3G
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Failed
- Location: Nr 4
- Stage of operation: CL
- Nature of condition: E, R
- Precautionary procedure: A

## Discrepancy

PILOT DECLARED AN EMERGENCY SHORTLY AFTER TAKEOFF DUE TO ROUGH RUNNING ENGINE.  FOUND NR 4 CYLINDER HAD .50 INCH DIAMETER PIECE OF ALUMINUM BURNED OUT NEAR EXHAUST VALVE SEAT.  POSSIBLY CAUSED BY PRE-IGNITION OR DETONATION.  APPROXIMATELY 300 HOURS PRIOR, ENGINE WAS CRACKING THE PORECELAIN IN THE SPARK PLUGS.  MOST LIKELY HAPPENED DUE TO IMPROPER LEANING.
